Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 85, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 2, 2011, 3:35 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 3:35 AM EDT (07:35 UTC)
- Expired
- Sep 2, 2011, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
699 WHUS73 KAPX 020735 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 335 AM EDT FRI SEP 2 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-021545- /O.NEW.KAPX.SC.Y.0085.110902T0735Z-110902T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 335 AM EDT FRI SEP 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 12:05 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 2, 12:05 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1205 AM EDT FRI SEP 2 2011 .SYNOPSIS.../ISSUED AT 350 PM/ LOW PRESSURE IN SOUTHERN CANADA...WILL STRENGTHEN AND MOVE INTO ONTARIO TONIGHT. SOUTHERLY WINDS AHEAD OF THE LOW WILL BRING IN A VERY WARM AND HUMID AIR MASS FRIDAY...BEFORE A COLD FRONT MOVES THROUGH BY FRIDAY NIGHT. THE FRONT WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY FRIDAY AFTERNOON AND EVENING. A FEW STRONGER STORMS WILL BE POSSIBLE. THE FRONT WILL BE SLOW TO EXIT MICHIGAN FOR THE WEEKEND...AND ANOTHER WEAK DISTURBANCE WILL BRING SMALL CHANCES OF SHOWERS INTO THE HOLIDAY WEEKEND...ALONG WITH MORE SEASONAL TEMPERATURES. SMD && .SHORT TERM.../ISSUED AT 1035 PM/...TONIGHT A NUMBER OF ISSUES TO ADDRESS THIS EVENING. FIRST OFF...AREA OF SHOWERS/THUNDERSTORMS THAT HAVE BLOSSOMED OVER NORTH CENTRAL LAKE MICHIGAN OVER THE LAST HOUR OR TWO. SHOWER/STORM DEVELOPMENT CLOSELY TIED TO TIGHT THETA-E GRADIENT AND NOSE OF OF LOW LEVEL JET PUNCHING EASTWARD OUT OF WISCONSIN THIS EVENING. GRB SOUNDING REVEALING A DEEP...NEARLY DRY ADIABATIC MIXED LAYER BETWEEN 850 MB AND 600 MB...GETTING ADVECTED EASTWARD THIS EVENING...AND PARCELS ARE OBVIOUSLY GETTING NUDGED UP TO THIS LEVEL. GUIDANCE SUGGESTS A PERIOD OF STRONG LOW LEVEL MOISTURE ADVECTION ACROSS NRN LOWER MICHIGAN INTO THE OVERNIGHT HOURS. COMBINED WITH THE STEEP LAPSE RATES ALOFT...SHOULD BE ENOUGH TO SUPPORT ISOLATED TO SCATTERED SHOWER ACTIVITY. UNCLEAR JUST WHAT WILL HAPPEN TO THE THUNDER ACTIVITY UPON REACHING NRN LOWER MICHIGAN. BUT SUSPECT GIVEN THE VERY STEEP LAPSE RATES AND STRONG MOMENTUM BUMP...WILL NEED TO HAVE AT LEAST A CHANCE FOR THUNDER FOR AREAS ALONG AND SOUTH OF M-72 (WHERE GUIDANCE SUGGESTS STEEPEST LAPSE RATES WILL RESIDE). FOG...TOUGH QUESTION. HAVE ALREADY SEEN SOME REDUCED VSBYS OVER NE LOWER MICHIGAN...THANKS TO LIGHTER WINDS AND TEMPS DIPPING QUICKLY INTO THE 60S. BUT WITH INCOMING CLOUDS AND STRENGTHENING WINDS... FOG MAY END UP JUST AN EVENING/EARLY OVERNIGHT ISSUE. WILL KEEP THE FOG WORDING IN THE FORECAST...BUT DON/T THINK IT WILL GET OUT OF HAND. FINALLY AS A SIDE NOTE...MARINE OBS IN WHITEFISH BAY/SAINT MARYS REVEALING A BIT OF AN OSCILLATION OVER THE LAST FEW HOURS...WITH WATER LEVELS FLUCTUATING OVER A FOOT EITHER SIDE OF /NORMAL/. APPARENTLY SOME SORT OF WEAK SEICHE ON THE LAKE...POSSIBLY THE RESULT OF PERSIST/GUSTY SE FLOW DURING THE AFTERNOON. LEVELS STILL FLUCTUATING BUT NOT CAUSING ANY ISSUES THAT I/M AWARE OF. ADAM && .LONG TERM.../ISSUED AT 350 PM/...FRIDAY AND BEYOND ITS THAT TIME OF YEAR AGAIN...HEADING INTO A SEASON OF WIDELY SWINGING TEMPERATURES AS THE UPPER TROUGH/RIDGE PATTERN BECOMES MORE ACTIVE ACROSS THE NRN LAKES. FRIDAY WILL BE WARM AND HUMID ACROSS THE STATE IN ADVANCE OF A NRN PLAINS SYSTEM MOVING INTO THE GREAT LAKES. IN ADVANCE OF THIS FEATURE...850MB DEW PTS INCREASE TO 16C WITH SFC DEW PTS IN THE MID AND UPPER 60S...WHILE 850MB TEMPS CLIMB TO 22C. MODEL SOUNDINGS SHOW ABUNDANT LOW AND MID LEVEL MSTR SUFFICIENT ENOUGH TO GENERATE UNSTABLE CONDS ACROSS NRN MI...WHILE VERTICAL TEMP PROFILES SHOW MID LEVEL LAPSE RATES AROUND 7-8C/KM. THE NRN PLAINS FRONT WILL MOVE INTO THE WRN LAKES IN THE MORNING BEFORE EXITING EAST OF LAKE HURON FRIDAY NIGHT...WHILE AN UPPER TROUGH MOVES INTO THE REGION FRIDAY AFTERNOON. SOME ADDITIONAL UPPER SUPPORT WILL BE SUPPLIED BY RIGHT ENTRANCE REGION FORCING...OF A 120KT 300MB JET (FOCUSED MAINLY OVER ERN UPPER MICHIGAN THROUGH THE PERIOD). THE MAIN HINDRANCE FOR WIDESPREAD CONVECTION ACRS THE CWA WILL BE CAPPING AT MID LEVELS... AS 850MB TEMPS WARM TO ABOVE 20C WHILE TEMPS AT 700MB WARM TO 13C. ALSO CONCERNED ABOUT SFC TEMPS...HINDERED BY INCREASING CLOUDS FROM CONVECTION OVER THE WEST AND MORNING STRATUS DECK. OVERALL WILL CONTINUE CURRENT SCT/LIKELY CONVECTION TREND ACROSS NRN MI WITH TEMPS GENERALLY IN THE MID 80S. CURRENTLY THINKING MOST WIDESPREAD PCPN WILL BE OVER EAST UPPER AND NE LOWER...DUE TO BETTER UPPER SUPPORT COMBINED WITH SLOWER WARMING OF MID LEVELS. SATURDAY/SUNDAY...WILL BE DEFINED BY SCATTERED SHOWERS (MAINLY SUNDAY) AND COOLING TEMPS. THE COLD FRONT WHICH MOVED OVER THE REGION FRIDAY...WILL CONT TO EXIT EAST SATURDAY. SOME WEAK UPPER JET DYNAMICS WILL LINGER OVER THE NRN PORTIONS OF THE CWA SATURDAY MORNING...WHILE AN UPPER TROUGH SWEEPS BACK INTO THE STATE SATURDAY NIGHT/EARLY SUNDAY. 850MB TEMPS FALL FROM 14C SATURDAY MORNING TO 4C SUNDAY NIGHT. OVERALL WILL CONTINUE HIGH TEMPS IN THE 70S SATURDAY MORNING BEFORE FALLING DURING THE AFTERNOON. HIGHS SUNDAY WILL REMAIN IN THE 60S. MONDAY THROUGH THURSDAY...THE COOL/TROUGH PATTERN FROM THE WEEKEND WILL BEGIN TO SHIFT EAST OF THE GREAT LAKES. HIGH PRESSURE FROM THE NRN PLAINS...WILL BUILD INTO THE STATE WHILE UPPER TROUGHING PUSHES EAST OF THE LAKES. SFC HIGH PRESSURE WILL BECOME CENTERED OVER THE STATE MONDAY NIGHT BEFORE SLOWLY EXITING EAST WEDNESDAY MORNING...WHILE WEAK UPPER RIDGING BUILDS ACROSS THE GREAT LAKES. THIS PATTERN WILL KEEP NRN MI DRY AND COOL MUCH OF MONDAY INTO WEDNESDAY. 850MB TEMPS WILL WARM FROM AROUND 0C MONDAY IN THE BASE OF A DEEPENING 500MB LOW...TO 8C WEDNESDAY IN ADVANCE OF A SECOND 500MB LOW PROJECTED TO PUSH INTO THE GREAT LAKES THURSDAY. WILL MENTION SCATTERED RAIN SHOWERS WEDNESDAY AND THURSDAY OVER THE ENTIRE FORECAST AREA...AS A SFC FRONT AND UPPER TROUGH SLIDE OVER THE NRN LAKES. WILL MENTION ANOTHER COOL PERIOD BEGINNING THURSDAY...AS 850MB TEMPS SLOWLY SLIDE FROM 10C WEDNESDAY AND ARND 5C THURSDAY... IN THE BASE OF THE APPROACHING 500MB TROUGH. SWR && .MARINE.../ISSUED AT 350 PM/ BREEZY SOUTHWEST FLOW TONIGHT AND EARLY FRIDAY IN ADVANCE OF AN APPROACHING SYSTEM FROM THE NRN PLAINS...WILL BRING WINDS AND WAVES ACROSS NRN LAKE MI TO JUST UNDER SCA TONIGHT. ALTHOUGH AND ADVISORY IS NOT OUT OF THE QUESTION FOR COASTAL CONVERGENCE REGIONS OF THE NW LOWER COASTLINE. WINDS WILL TURN WEST AND THEN NORTHWEST FRIDAY NIGHT AND SATURDAY ACROSS THE NRN LAKES...BEHIND THE EASTWARD EXITING FRONTAL BOUNDARY. RAIN SHOWERS WILL AFFECT NORTHERN MI NEARSHORE WATERS TONIGHT AND FRIDAY...IN RESPONSE TO THE SYSTEM SWEEPING OVER THE GREAT LAKES. SWR && .AVIATION.../ISSUED AT 1204 AM/...VALID FOR 06Z TAFS LOW LEVEL WIND SHEAR LIKELY AT THE TERMINAL SITES OVERNIGHT. STRONG LOW LEVEL IMPULSE OF WARM/MOIST AIR INTO NORTHERN LOWER MICHIGAN...PRODUCING A FAIRLY SMALL AREA OF SHOWERS/THUNDER THAT WILL IMPACT MAINLY THE TVC TERMINAL SITE OVER THE NEXT FEW HOURS. PLN/APN WILL LIKELY STAY DRY. SOME STRATUS/FOG TRYING TO DEVELOP OVER NE LOWER MICHIGAN...IMPACTING APN. BUT AS CLOUD COVER/STRONG LOW LEVEL WINDS ARRIVE OVERNIGHT...WORST OF THE FOG/STRATUS MAY AGAIN MIX OUT AFTER 08Z OR SO. THAT SAID...RISK THAT REDUCED VSBYS LINGER AT APN THROUGH THE BALANCE OF THE NIGHT. ON FRIDAY...DAYTIME HEATING/MIXING WILL LEAD TO QUICK EROSION OF ANY FOG/STRATUS ALONG WITH AN INCREASE IN WIND SPEEDS DURING THE MORNING. BUT DESPITE THE WARM/MOIST AIR...ATMOSPHERE LOOKS TOO CAPPED OFF THROUGH AT LEAST EARLY AFTERNOON FOR ANY HEATING INDUCED SHOWER ACTIVITY. BUT AS COLD FRONT APPROACHES LATER IN THE DAY...ANTICIPATE A ROUND OF SHOWER/STORMS TO MOVE THROUGH THE REGION. SHOWERS END DURING THE EVENING BEHIND THE FRONT...FOLLOWED BY A PERIOD OF REDUCED VSBYS AND LOW CLOUDS. ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Sep 1, 10:57 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1057 PM EDT THU SEP 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021400- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1057 PM EDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN LOWER MICHIGAN...MAINLY SOUTH OF M-72 AND WEST OF I-75. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK FOR THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY EVENING. SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. FROST IS POSSIBLE ACROSS THE REGION TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON FRIDAY. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:06 PM EDT | Special Marine Warning | APX | 64 min | |
| Sep 2, 12:18 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 42 min |
| Sep 2, 12:39 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 66 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.